Alert archive / Florida / Gale Warnings in 2014
Gale Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Jan 5, 2014, 2:52 PM EST. It took effect at Jan 6, 2014, 10:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 2:52 PM EST (19:52 UTC)
- In effect from
- Jan 6, 2014, 10:00 AM EST
- Expired
- Jan 7, 2014, 5:28 AM EST
- In force
- 19 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
067 WHUS72 KJAX 051952 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EST SUN JAN 5 2014 AMZ470-472-474-060945- /O.CAN.KJAX.SC.Y.0002.000000T0000Z-140105T2100Z/ /O.EXT.KJAX.SW.Y.0001.000000T0000Z-140105T2000Z/ /O.UPG.KJAX.GL.A.0002.140106T1700Z-140107T1100Z/ /O.NEW.KJAX.GL.W.0002.140106T1500Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 252 PM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY. THE SMALL CRAFT ADVISORY FOR SEAS FOR TODAY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WINDS INCREASE MONDAY TO WEST TO NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES/SEAS: 4 TO 6 FEET TONIGHT. SEAS BUILDING TO 9 TO 11 FEET MONDAY AFTERNOON AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-060945- /O.EXT.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 252 PM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO 9 AM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
233 WHUS72 KJAX 052200 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EST SUN JAN 5 2014 AMZ470-472-474-060600- /O.CON.KJAX.GL.W.0002.140106T1500Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 500 PM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY... * WINDS...WINDS INCREASE MONDAY TO WEST TO NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES/SEAS: 4 TO 6 FEET TONIGHT. SEAS BUILDING TO 9 TO 11 FEET MONDAY AFTERNOON AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ452-454-060600- /O.NEW.KJAX.MF.Y.0001.140105T2200Z-140106T0300Z/ /O.CON.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 500 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-060600- /O.CON.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- 500 PM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 9 AM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
536 WHUS72 KJAX 052309 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 609 PM EST SUN JAN 5 2014 AMZ470-472-474-060715- /O.CON.KJAX.GL.W.0002.140106T1500Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 609 PM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY... * WINDS...WINDS INCREASE MONDAY TO WEST TO NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES/SEAS: 4 TO 6 FEET TONIGHT. SEAS BUILDING TO 9 TO 11 FEET MONDAY AFTERNOON AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-060715- /O.EXB.KJAX.MF.Y.0001.000000T0000Z-140106T0600Z/ /O.CON.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- 609 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ452-454-060715- /O.EXT.KJAX.MF.Y.0001.000000T0000Z-140106T0600Z/ /O.CON.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 609 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 9 AM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. * VISIBILITY...LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
216 WHUS72 KJAX 060928 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 AM EST MON JAN 6 2014 AMZ470-472-474-062100- /O.CON.KJAX.GL.W.0002.140106T1500Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 428 AM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST TUESDAY... * WINDS...NORTHWEST INCREASING TO 30 KNOTS BY AFTERNOON...WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS: BUILDING TO 6 TO 9 FEET THIS AFTERNOON...INCREASING TO 8 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-062100- /O.CON.KJAX.SC.Y.0003.140106T1200Z-140107T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 428 AM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
615 WHUS72 KJAX 061502 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1002 AM EST MON JAN 6 2014 AMZ450-452-454-070000- /O.UPG.KJAX.SC.Y.0003.000000T0000Z-140107T1400Z/ /O.EXB.KJAX.GL.W.0002.140106T1502Z-140107T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1002 AM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. * WAVES/SEAS...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ470-472-474-070000- /O.CON.KJAX.GL.W.0002.000000T0000Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1002 AM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST INCREASING 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS: 5 TO 7 FEET...BUILDING TO 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
768 WHUS72 KJAX 062000 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EST MON JAN 6 2014 AMZ470-472-474-070900- /O.CON.KJAX.GL.W.0002.000000T0000Z-140107T1100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 300 PM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...NORTHWEST INCREASING 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS: BUILDING TO 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ450-452-454-070900- /O.CON.KJAX.GL.W.0002.000000T0000Z-140107T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 300 PM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
916 WHUS72 KJAX 071028 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 528 AM EST TUE JAN 7 2014 AMZ470-472-474-071830- /O.CAN.KJAX.GL.W.0002.000000T0000Z-140107T1100Z/ /O.NEW.KJAX.SC.Y.0004.140107T1028Z-140107T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 528 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS: 8 TO 11 FEET DECREASING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-071500- /O.NEW.KJAX.SC.Y.0004.140107T1028Z-140107T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 528 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...NORTH 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET DECREASING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Jan 5, 2:40 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 5, 2:40 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST SUN JAN 5 2014
...ARCTIC COLD TO INVADE REGION MON THRU WED...
CURRENTLY...PARTLY TO MOSTLY CLOUDY SKIES WILL CONTINUE WITH A FEW
LIGHT SHOWERS POSSIBLE OVER THE ERN ZONES AND ALSO INLAND SE GA DUE
TO WEAK MID LEVEL SHORTWAVES IN THE AREA. TEMPS CONTINUE TO STRUGGLE
TO REACH 60 TODAY OVER INLAND SE GA. TEMPS OVER NE FL IN THE 70S
WITH MID 60S OVER IMMEDIATE COAST. WELL DEFINED ARCTIC COLD FRONT IS
LOCATED FROM TN VALLEY TO LA AND INTO THE NW GULF OF MEXICO MOVING
SEWD.
TONIGHT...A TRICKY FCST WITH THE WIDE RANGING AFFECTS OF THE STRONG
COLD FRONT ARRIVING BEFORE TOWARD SUNRISE. DUE TO DEWPOINTS RISING
TO 55-60 DEG OVER THE MID 50S COASTAL SHELF WATERS...THERE WILL BE A
PERIOD OF SEA FOG ALONG THE COAST AND OFFSHORE TO NEAR 40 NM FROM
EARLY EVENING TO AROUND 06Z-08Z BEFORE THE COLD FRONT ARRIVES. AT
THIS TIME...DON'T HAVE ENOUGH CONFIDENCE IN A MARINE DENSE FOG
ADVISORY. SUFFICIENT MOISTURE AROUND TONIGHT FOR SHOWERS BUT FORCING
NOT VERY IMPRESSIVE SO WILL HAVE LOW RAIN CHANCES GENERALLY IN THE
10-25% RANGE WITH SLIGHTLY HIGHER VALUES OVER INLAND SE GA ZONES
LATE TONIGHT AS THE STRONG FRONT ARRIVES.
MONDAY...THE ARCTIC FRONT WILL SWEEP ACROSS SE GA DURING THE MORNING
AND ACROSS NE FL DURING THE AFTERNOON. THERE WILL BE ENOUGH LIFT AND
CONVERGENCE ALONG THE FRONT TO PRODUCE SCATTERED SHOWERS OF WHICH
WILL RAPIDLY END FROM NW TO SE AS THE FRONT SWEEPS THROUGH. IT
APPEARS THE MUCH COLDER AIR WILL BE LAGGING BEHIND THE PCP SO NO
FROZEN PCP OR SNOW EXPECTED. ONLY LIGHT PCP AMOUNTS EXPECTED AT
MOST. TEMPS WILL BEGIN TO PLUMMET BEHIND THE FRONT...DESPITE THE
CLEARING SKIES...WITH HIGHEST TEMPS IN THE MORNING (40S IN SE GA AND
60S NE FL) AND LOWEST IN THE LATE AFTERNOON (NEAR 40 SE GA AND 45-50
NE FL). THE STRONG DOME OF HIGH PRESSURE BUILDING IN FROM EASTERN
TEXAS AND THE GULF COAST WILL PRODUCE BRISK NW WINDS WITH WIND CHILL
READINGS SUBFREEZING ACROSS INTERIOR SE GA MON AFTN.
MON NIGHT...AN ARCTIC DOME OF HIGH PRESSURE WILL BUILD INTO THE
SOUTHEASTERN STATES BRINGING THE COLDEST WEATHER SINCE AT LEAST
JAN 2010...AND IN SOME CASES SINCE JAN 2003...TO THE REGION. AN
ADVECTION FREEZE WILL OCCUR AS NORTHWEST WINDS REMAIN IN THE
10-15 MPH RANGE THROUGH THE NIGHT. THE COMBINATION OF FALLING
TEMPERATURES AND THESE PERSISTENT WINDS WILL CREATE DANGEROUSLY
COLD WIND CHILLS...WITH READINGS POSSIBLY APPROACHING ZERO OVER
PORTIONS OF INTERIOR SOUTHEAST GA AFTER MIDNIGHT...WITH SINGLE
DIGITS TO NEAR 10 DEGREES ELSEWHERE DURING THE PREDAWN HOURS.
HAVE THUS CONTINUED THE PREVIOUS WIND CHILL WATCH FOR LATE
MONDAY NIGHT INTO TUESDAY MORNING. THE 12Z GFS MOS GUIDANCE HAS
COME IN A DEGREE OR TWO COLDER THAN THE PREVIOUS RUN. FEEL THAT
LOWS WILL PROBABLY BE A FEW DEGREES HIGHER THAN GUIDANCE GIVEN
THE WIND AND HIGH CLOUDS SO HAVE ESSENTIALLY KEPT PREVIOUS MIN
TEMPS IN TACT WHICH ARE ALREADY SLIGHTLY WARMER THAN GUIDANCE.
HAVE CONTINUED WITH LOWS ON TUES MORNING WILL RANGE FROM AROUND
15 TO 16 OVER INTERIOR SOUTHEAST GA...UPPER TEENS IN INTERIOR
NORTHEAST FL...AND LOWER TO MID 20S FOR NORTH CENTRAL FL AS WELL
AS AREAS ALONG THE ST JOHNS RIVER AND TOWARDS THE COAST. THESE
LOWS ARE STILL WELL BELOW HARD FREEZE CRITERIA AND GIVEN HIGH
CONFIDENCE WILL UPGRADE PREVIOUS HARD FREEZE WATCH TO A WARNING.
TUE/TUE NIGHT...THE ARCTIC DOME WILL EXPAND AND ONLY GRADUALLY
WEAKEN WHILE SLIDING NORTH OF OUR AREA ON TUES AND TUES NIGHT.
HIGHS TUES...DESPITE ONLY A FEW HIGH CLOUDS...SHOULD ONLY REACH
35-40. THESE HIGHS ARE BELOW DAILY MINIMUM RECORDS. COLD AIR
ADVECTION WILL CEASE ON TUES EVENING AS HIGH PRESSURE MOVES TO A
POSITION OVER THE CAROLINAS. HOWEVER...WE ARE EXPECTING A
WIDESPREAD HARD RADIATIONAL FREEZE...WITH LATE EVENING TEMPERATURES
INLAND PLUMMETING TO 20-25 BEFORE LEVELING OUT OVERNIGHT. THESE
VALUES WOULD AGAIN CHALLENGE DAILY RECORDS. A DEVELOPING LIGHT
ONSHORE WIND REGIME SHOULD KEEP THE IMMEDIATE NORTHEAST FL COAST
NEAR OR JUST ABOVE FREEZING.
RECORDS FOR JANUARY 7-8:
TUES-LOW TUES-HIGH WED-LOW
----------------------------
JACKSONVILLE 21(1924) 45(1970) 21(1970)
GAINESVILLE 21(2010) 43(1914) 21(1970)
ALMA 22(2010) 43(1970) 17(1970)
ST SIMONS ISLAND 26(1996) 45(1970) 19(1970)
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FLOW ALOFT WILL QUICKLY BECOME ZONAL BY MIDWEEK AS THE LONGWAVE
TROUGH OVER THE EASTERN U.S. DEPARTS. ONSHORE FLOW
STRENGTHENS...WHICH ALLOW HIGHS WED TO CLIMB BACK INTO THE 50S. A
FEW COASTAL SHOWERS ARE POSSIBLE WED NIGHT...WHILE TEMPS IN INTERIOR
SOUTHEAST GA WARM TO THE MID 30S...RANGING TO THE LOWER 50S AT THE
COAST. WARM AIR ADVECTION...A DEVELOPING COASTAL TROUGH...AND A
DEPARTING SHORTWAVE WILL DEVELOP ISOLATED TO WIDELY SCATTERED
SHOWERS REGION-WIDE ON THURS AFTERNOON AND NIGHT. TEMPS WILL CLIMB
BACK ABOVE CLIMO...WITH 60S NORTH AND THE LOWER 70S OVER NORTH
CENTRAL FL. WARMING TEMPS CAN BE EXPECTED TO CONTINUE FOR FRI...AS
RIDGING ALOFT STRENGTHENS DOWNSTREAM OF A DEVELOPING TROUGH IN THE
ROCKIES. WARM AIR ADVECTION WILL INCREASE DEEP- LAYERED MOISTURE FOR
FRI THRU SUN...AND A RAIN CHANCES SHOULD INCREASE AS ISENTROPIC LIFT
INCREASES FROM THE SOUTH AND THEN PERSISTS OVER THE AREA. LOWS THURS
NIGHT WILL WARM INTO THE 40S FOR INLAND SOUTHEAST GA AND THE
SUWANNEE VALLEY...WITH 50S ELSEWHERE...AND HIGHS WILL RANGE FROM
65-70 IN SOUTHEAST GA TO 70-75 IN NORTHEAST AND NORTH CENTRAL FL.
&&
.AVIATION...VFR THROUGH SUNSET AT NE FL TAFS WITH OCNL MVFR POSSIBLE
AT SSI REST OF THIS AFTN. CONDITIONS MAY DETERIORATE FURTHER
AT SSI WITH IFR AFTER 01Z/02Z AS SEA FOG/STRATUS DEVELOP. FOR REST
OF TAFS...MVFR VSBY MAY DEVELOP BY MID EVENING AND FCST VSBY TO
IMPROVE AS WINDS SHIFT TO SW. FCST MVFR CIGS AT ALL TAFS BY 08Z WITH
WINDS SHIFTING TO WLY BY 12Z AND INCREASING FROM THE WNW. IMPROVING
CIGS BY NOON...WITH WINDS WNW TO NW 15G25KT. DID NOT INCLUDE LLWS
TONIGHT FOR NOW DUE TO MARGINAL CRITERIA BEING MET.
&&
.MARINE...WINDS CONTINUE VERY LOW WITH WEAK PRES GRADIENT ATTM WITH
A LONG PERIOD SWELL OF ABOUT 15 SECONDS NEAR 6 FT. WILL CARRY SCEC
FOR SEAS FOR TONIGHT. HAVE KEPT SCA FOR NEARSHORE WATERS MON
THROUGH TUE AND WENT AHEAD AND UPGRADED GALE WATCH TO WARNING SINCE
IT WOULD BE IN THE 2ND PERIOD. WINDS AND SEAS REMAIN ON TRACK TO
INCREASE TO 25-30KT WITH SEAS BUILDING UP TO ABOUT 10-11 FT AT A
PEAK OFFSHORE WATERS EARLY MONDAY NIGHT. WINDS BEGIN TO SUBSIDE
WEDNESDAY...BUT ELEVATED SEAS WILL LINGER INTO THURSDAY OFFSHORE.
RIP CURRENTS: MODERATE RISK TODAY LIKELY TO TRANSITION TO LOW RISK
ON MONDAY MAINLY DUE TO OFFSHORE FLOW.
&&
.FIRE WEATHER...AN ARCTIC FRONT WILL SWEEP ACROSS THE REGION MONDAY
USHERING IN A MUCH COLDER AND DRIER AIR MASS ON BRISK NORTHWEST
WINDS. HARD FREEZES ALONG WITH DANGEROUS LOW WIND CHILLS...AS LOW AS
ZERO DEGREES...IS EXPECTED FOR MONDAY NIGHT INTO TUESDAY MORNING. A
HARD FREEZE IS EXPECTED AGAIN TUESDAY NIGHT BUT WITH MUCH LESS WIND.
BRISK NORTHWEST WINDS OF 15 TO 25 MPH ALONG WITH HIGH DISPERSION
INDICES ARE EXPECTED FOR MONDAY. MIN RH'S ARE EXPECTED TO REMAIN
ABOVE CRITICAL VALUES ON MONDAY...BUT FALL WELL BELOW CRITICAL
VALUES ON TUESDAY. HOWEVER...WINDS ARE FORECAST TO DECREASE DURING
THE AFTERNOON AND RECENT RAINS WILL KEEP FUEL MOISTURE AND ERC
LEVELS ABOVE CRITICAL THRESHOLDS...WHICH WILL AVERT A RED FLAG
EPISODE DURING THIS EVENT. ANOTHER HARD FREEZE WILL OCCUR TUESDAY
NIGHT AND WEDNESDAY MORNING INLAND...WITH A LIGHT FREEZE AT THE
COAST. RELATIVE HUMIDITY VALUES WILL FALL TO THE 20-30 PERCENT RANGE
INLAND ON WEDNESDAY AFTERNOON...BUT NORTHEAST WINDS OF ONLY 5-10 MPH
ARE EXPECTED INLAND. RELATIVE HUMIDITY VALUES WILL REBOUND AT
COASTAL LOCATIONS ON WEDNESDAY AS ONSHORE WINDS DEVELOP.
TEMPERATURES AND HUMIDITY VALUES WILL THEN RAPIDLY RECOVER LATER
THIS WEEK AS THE ARCTIC AIR MASS DEPARTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 41 49 16 35 / 30 30 0 0
SSI 53 57 29 38 / 30 30 0 0
JAX 55 59 18 37 / 20 30 0 0
SGJ 59 63 27 41 / 10 20 0 0
GNV 57 60 19 40 / 20 30 0 0
OCF 58 63 23 42 / 10 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 9 PM MONDAY TO 11 AM EST TUESDAY FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-NASSAU-PUTNAM-SUWANNEE-UNION.
WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
HARD FREEZE WARNING FROM 11 PM MONDAY TO 10 AM EST TUESDAY FOR
FLAGLER-MARION-ST JOHNS.
GA...HARD FREEZE WARNING FROM 9 PM MONDAY TO 11 AM EST TUESDAY FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
WIND CHILL WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WARNING FROM 10 AM MONDAY TO 6 AM EST TUESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM EST THIS
AFTERNOON FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM
TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 9 AM EST TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PETERSON/SHASHYHazardous weather outlook, Jan 5, 10:00 AM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EST SUN JAN 5 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1000 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS TODAY... ...HARD FREEZE WATCH MONDAY NIGHT INTO EARLY TUESDAY... ...WIND CHILL WATCH MONDAY NIGHT INTO EARLY TUESDAY... ...GALE WATCH FOR THE OUTER COASTAL WATERS MONDAY AFTERNOON AND MONDAY NIGHT... ...SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS MONDAY AFTERNOON AND MONDAY NIGHT... ...HARD FREEZE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FOR THE OUTER COASTAL WATERS TODAY. MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT INTO MONDAY...WITH THE COLDEST AIR IN SEVERAL YEARS IMPACTING THE REGION MONDAY NIGHT INTO MIDWEEK. A HARD FREEZE AND WIND CHILL WATCH ARE IN EFFECT MONDAY NIGHT INTO TUESDAY...WITH WIND CHILL VALUES AS LOW AS ZERO POSSIBLE. ANOTHER HARD FREEZE IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. GALES WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT FOR THE OUTER COASTAL WATERS...WITH A SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:47 AM EST | Wind Chill Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 25 hr |
| Jan 5, 3:53 AM EST | Hard Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 11 hr |
| Jan 5, 4:06 AM EST | Gale Watch | JAX | 11 hr | |
| Jan 5, 4:06 AM EST | Small Craft Advisory | JAX | 11 hr | |
| Jan 5, 4:06 AM EST | Small Craft Advisory | JAX | 30 hr | |
| Jan 5, 9:57 AM EST | Small Craft Advisory for Hazardous Seas | JAX | 5 hr | |
| Jan 5, 2:25 PM EST | Hard Freeze Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 45 hr |
| Jan 5, 5:00 PM EST | Marine Dense Fog Advisory | JAX | 8 hr | |
| Jan 5, 6:08 PM EST | Dense Fog Advisory | JAX | Nassau | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.